Alert archive / California / Wind Advisories in 2013
Wind Advisory 18, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 8, 2013, 3:01 PM PDT. It took effect at Oct 9, 2013, 9:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2013, 3:01 PM PDT (22:01 UTC)
- In effect from
- Oct 9, 2013, 9:00 AM PDT
- Expired
- Oct 9, 2013, 6:25 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
505 WWUS76 KSTO 082201 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 301 PM PDT TUE OCT 8 2013 ...GUSTY NORTHERLY WINDS FOR THE NORTHERN SACRAMENTO VALLEY WEDNESDAY... .A STRONG PRESSURE GRADIENT WILL BRING WINDY CONDITIONS TO THE NORTHERN SACRAMENTO VALLEY. NORTHERLY WINDS WILL INCREASE BY MID MORNING WEDNESDAY AND CONTINUE THROUGH THE EARLY EVENING. SUSTAINED WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE BEFORE DECREASING LATER IN THE EVENING. CAZ015-091200- /O.NEW.KSTO.WI.Y.0018.131009T1600Z-131010T0300Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 301 PM PDT TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM PDT WEDNESDAY. * WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: BREEZY TO STRONG WINDS WILL CONTINUE WEDNESDAY MORNING THROUGH EARLY EVENING. * LOCATIONS INCLUDE: REDDING...RED BLUFF. * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ EK
3 follow-up statements
256 WWUS76 KSTO 091041 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 341 AM PDT WED OCT 9 2013 ...GUSTY NORTHERLY WINDS FOR THE NORTHERN SACRAMENTO VALLEY THROUGH THIS EVENING... .A STRONG PRESSURE GRADIENT WILL BRING WINDY CONDITIONS TO THE NORTHERN SACRAMENTO VALLEY. NORTHERLY WINDS WILL INCREASE BY MID MORNING AND CONTINUE THROUGH THE EARLY EVENING. WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. CAZ015-100000- /O.CON.KSTO.WI.Y.0018.131009T1600Z-131010T0300Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 341 AM PDT WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: BREEZY TO STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING. * LOCATIONS INCLUDE: REDDING...RED BLUFF. * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH ARE EXPECTED. WINDS CAN CAUSE DIFFICULT DRIVING CONDITIONS. WATCH FOR BLOWING DEBRIS HAZARDS. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ SHEN
357 WWUS76 KSTO 092213 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 313 PM PDT WED OCT 9 2013 ...GUSTY NORTHERLY WINDS FOR THE NORTHERN SACRAMENTO VALLEY THROUGH EARLY THIS EVENING... .A STRONG PRESSURE GRADIENT WILL CONTINUE TO BRING WINDY CONDITIONS TO THE NORTHERN SACRAMENTO VALLEY FOR A COUPLE MORE HOURS. GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE EARLY EVENING AND THEN DECREASE. CAZ015-100300- /O.CON.KSTO.WI.Y.0018.000000T0000Z-131010T0300Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 313 PM PDT WED OCT 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: BREEZY TO STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING. * LOCATIONS INCLUDE: REDDING...RED BLUFF * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH ARE EXPECTED. WINDS CAN CAUSE DIFFICULT DRIVING CONDITIONS. WATCH FOR BLOWING DEBRIS HAZARDS. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
343 WWUS76 KSTO 100125 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 625 PM PDT WED OCT 9 2013 CAZ015-100230- /O.CAN.KSTO.WI.Y.0018.000000T0000Z-131010T0300Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 625 PM PDT WED OCT 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED OFF BELOW ADVISORY CRITERIA THIS EVENING AND WILL CONTINUE TO TAPER THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 9:27 AM PDT, 5 hours 34 minutes earlier.
Area forecast discussion, Oct 8, 9:27 AM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 927 AM PDT TUE OCT 8 2013 .SYNOPSIS... LOW PRESSURE SYSTEM WILL NOTICEABLY COOL TEMPERATURES AND BRING MAINLY MOUNTAIN SHOWERS AND HIGH ELEVATION SNOW TO THE REGION TUESDAY NIGHT AND WEDNESDAY. DRY AND SEASONAL WEATHER RETURNS THURSDAY INTO THE WEEKEND. PREVIOUS DISCUSSION... UPPER LOW IS DROPPING SOUTH OVER WASHINGTON. BAND OF HIGH/MID LEVEL CLOUDS PRECEDES THE LOW OVER NORCAL AND WILL MOVE SOUTHEAST THROUGH THE AREA DURING THE DAY. THERE IS NO PRECIP WITH THIS BAND AND NONE EXPECTED DURING THE DAY. HAVE UPDATED FORECAST TO INCREASE CLOUD COVER TODAY. TIMING CONTINUES TO BE A BIT SLOWER WITH SHOWERS DEVELOPING AFTER MIDNIGHT. WINDS REMAIN GUSTY AT TIMES REDDING-RED BLUFF AND DOWN THE WESTERN SAC VALLEY WITH A FEW GUSTS TO 30 MPH THROUGH THE DAY. OTHERWISE...FORECAST IS ON TRACK. DISCUSSION... WATER VAPOR SATELLITE IMAGERY HAS SHOWN A DARK AREA OR JET MAX MOVING SOUTHEASTWARD DOWN THE BRITISH COLUMBIA COAST OVERNIGHT. UPPER LEVEL ANALYSIS CHARTS DO INDEED SHOW A 150 KNOT JET MAX NEARING VANCOUVER ISLAND. WITH JET MAX DESCENDING DOWN INTO THE TROUGH AXIS OVER THE PACIFIC NW AND ANOTHER JET MAX BUILDING THE UPSTREAM RIDGE, THE PATTERN WILL BECOME MORE ELONGATED N TO S. THIS MEANS THAT THE JET WILL DEEPEN THE TROUGH AND MOVE IT MORE SOUTH, RATHER THAN SOUTHEAST. AS THE TROUGH DEEPENS OVER THE WESTERN GREAT BASIN TODAY, TEMPS WILL COOL 5-10 F FROM YESTERDAY WITH PARTLY CLOUDY CIRRUS. WITH THE REGION STILL INFLUENCED BY THE GENERAL NW WINDS ALOFT, BREEZY NORTHERLY WINDS HAVE DEVELOPED OVER THE WESTERN SAC VALLEY THIS MORNING. EXPECT THE WINDS TO SPREAD THROUGHOUT MUCH OF THE VALLEY TODAY WITH WEST TO SOUTHWEST WINDS OVER THE SIERRA NEVADA SOUTH OF PLUMAS COUNTY. THE MODELS AGREE THAT THE LOW WILL BE OVER THE NE CAL/NW NEVADA BORDER WEDNESDAY MORNING AND NEAR BAKERSFIELD BY EARLY EVENING. THE END RESULT OF THE INLAND TRACK OF THIS FEATURE WILL BE THE LACK OF MOISTURE TO GENERATE SIGNIFICANT PRECIPITATION. LIGHT SHOWERS WILL BEGIN OVER SHASTA COUNTY TONIGHT AND SPREAD DOWN THE SIERRA WEDNESDAY AS THE JET MOVES THE SYSTEM THROUGH THE AREA RATHER QUICKLY FROM N TO S. WE EXPECT AROUND 0.1 INCHES UP NORTH AND UP TO 0.4 INCHES SOUTH OF TAHOE. SNOW LEVELS WILL BEGIN AROUND 6500 TO 7000FT THIS EVENING BEFORE DROPPING AS LOW AS 5000 TO 5500FT WEDNESDAY. THE TIMING OF BEST PRECIPTABLE WATER VALUES DO NOT COINCIDE WITH THE BEST DYNAMICS OF THIS SYSTEM, AND WE ARE ANTICIPATING ONLY 1 TO 3 INCHES OF SNOW ACCUMULATION ABOVE THE 7000 TO 7500FT RANGE WEDNESDAY. ROAD TEMPS OVER DONNER AND ECHO SUMMITS MAY BE TOO WARM TO WARRANT ACCUMULATION, BUT MAYBE SO OVER PASSES FARTHER SOUTH. ALSO, A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST WEDNESDAY AFTERNOON OVER THE NORTHERN SAN JOAQUIN VALLEY AND ADJACENT MOTHER LODE DUE TO THE UNSTABLE ATMOSPHERE AT MAX HEATING AS THE LOW PASSES OVERHEAD. DEPENDING THE LOW SPEED AND PLACEMENT, THUNDERSTORM ACTIVITY COULD BE EXPANDING OR EVEN CONTRACTED. RIDGING BUILDS BACK IN OVER THE REGION THURSDAY AND DOMINATES THE AREA INTO EARLY NEXT WEEK. ANOTHER TROUGH TRIES TO BREAK DOWN THE RIDGE SUNDAY INTO MONDAY, BUT ENDS UP SKIRTING TO THE NORTHEAST AND ONLY GENERATING SOME OFFSHORE WINDS. A DEEPER TROUGH APPROACHES THE PAC NW COAST TUESDAY. JCLAPP .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY) MODELS SIMILAR IN MAINTAINING UPPER RIDGE OFF THE WEST COAST THROUGH THE EXTENDED FORECAST PERIOD. DRY NORTHWESTERLY FLOW ALOFT PREVAILS OVER INTERIOR NORCAL WITH SURFACE WINDS GENERALLY LIGHT. GRADUAL WARMING TREND WITH TEMPS NEAR TO SLIGHTLY BELOW NORMAL TOWARDS THE END OF THE FORECAST PERIOD. HIGHS SUNDAY INTO MONDAY FORECAST IN UPPER 70S TO LOWER 80S IN THE CENTRAL VALLEY WITH 50S TO 70S FOR THE MOUNTAINS AND FOOTHILLS. && .AVIATION... VFR CONDITIONS WILL CONTINUE FOR INTERIOR NORCAL TAF SITES NEXT 24 HOURS. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING INCREASING MID AND HIGH LEVEL CLOUDS TODAY ALONG WITH BREEZY NORTH WINDS IN THE SAC VALLEY. GUSTS UP TO 25 KTS POSSIBLE FOR KRDD AND KRBL. LOCAL MVFR POSSIBLE OVER THE SIERRA NORTH OF I80 BY TONIGHT AS SCATTERED SHOWERS DEVELOP. -DVC && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 8, 7:00 AM PDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE OCT 8 2013 CAZ013>019-063-064-066>069-091400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT TUE OCT 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY COLDER UPPER LOW MOVING SOUTH INTO CALIFORNIA THIS EVENING INTO EARLY THURSDAY WITH LIGHT RAIN AND HIGH ELEVATION SNOW. SNOW LEVELS 5000 TO 6000 FEET WEDNESDAY WITH UP TO 3 INCHES OF SNOWFALL EXPECTED...ESPECIALLY SOUTH OF HIGHWAY 50. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY COLDER UPPER LOW MOVING SOUTH OVER CALIFORNIA WEDNESDAY INTO EARLY THURSDAY WITH LIGHT RAIN AND HIGH ELEVATION SNOW. SNOW LEVELS 5000 TO 6000 FEET WEDNESDAY WITH UP TO 3 INCHES OF SNOWFALL EXPECTED...ESPECIALLY SOUTH OF HIGHWAY 50. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE AT WEATHER.GOV/SACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA AT FACEBOOK.COM/NWS.SACRAMENTO TWITTER.COM/NWSSACRAMENTO JCLAPP
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 2:19 PM PDT | Winter Weather Advisory | STO | 24 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.